Please use this identifier to cite or link to this item: https://hdl.handle.net/1/1574
Title: Minocycline hepatitis
Authors: Ford, Tom ;Dillon, J.F.
Issue Date: Aug-2008
Source: Volume 20, Issue 8, pp. 796 -799
Journal title: European Journal of Gastroenterology & Hepatology
Abstract: Minocycline is an effective antibiotic widely used in the treatment of acne vulgaris. We report a previously well 20-year-old woman who developed liver dysfunction with jaundice and malaise following a 1 year course of minocycline for acne vulgaris. Serum antinuclear antibody was strongly positive (1 : 2560) and liver transaminases were grossly deranged. All other causes of liver disease were excluded. Both the clinical symptoms and laboratory abnormalities resolved spontaneously on stopping the drug. We review the three different types of hepatotoxicity associated with minocycline and draw evidence to support the diagnosis of minocycline-induced autoimmune hepatitis. This case supports the call to monitor patients on minocycline therapy for autoimmune disease of the liver and highlights the need for a multicentre prospective trial of the risks and benefits of long-term minocycline therapy.
URI: https://elibrary.cclhd.health.nsw.gov.au/cclhdjspui/handle/1/1574
DOI: 10.1097/MEG.0b013e3282f493c5
Pubmed: https://www.ncbi.nlm.nih.gov/pubmed/18617786
ISSN: 0954-691x
Publicaton type: Journal Article
Keywords: Liver Disease
Study or Trial: Case Series and Case Reports
Appears in Collections:Cardiology

Show full item record

Page view(s)

2
checked on Feb 2, 2023

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.